CSN Login
Members Online: 10

You are here

Cisplatin and Gemzar

veronicadorothea
Posts: 1
Joined: Apr 2009

I was diagnosed with Stage IIA lung cancer. Had the top left lobe of lung amd cancerous lymph nodes VATS removed. Now I have just begun chemo. I receive Cisplatin along with Gemzar for the first session and the next week, just Gemzar. Have experienced nausea, constipation and general weakness.

Has anyone had this combo? I have three more sessons to go. Can I expect that I will have the same degree of side effects or will it get better or worse? Hate the unknown.

Maya

shoemeiste's picture
shoemeiste
Posts: 4
Joined: Jan 2010

My mom has experienced all three symptoms. She is also on potassium suplements which seem to make the problem worse. Not sure how it is going for you, but it has been progressively harder for my mother. Lots of vicodan.

pkaz53
Posts: 84
Joined: Nov 2005

I was diagnosed with SCLC and did cisplatin and etoposide and had all the effects you described-It knocks you down but you gotta dust yourself off and get back up and continue to fight, your opponent is very strong so you gotta be stronger. All my hopes and prayers are with you.

mercey
Posts: 33
Joined: Dec 2009

hello, I was diagnosed with terminal inoperable third stage lung cancer to lymph nodes.I had aggressive treatments and one day was cicplain and etoposide..6 hrs.I then went to radiation treatment on the same day.The next day I had 4 hrs just etoposide and then radiation after.I did not have Gemzar but My treatments were every day like that for five days.Week ends off.Every eigth day I had the cisplatin and etoposide mixture.Then I had two weeks off chemo but continued radiation.After two weeks started the same chemo every day 5 days in a row with radiation after and eigth day the mixed one.By the end of my chemo I had five more radiation treatments left.At that point..my body had enough and I had to wait a week to finish my last 5 radiations.I could not swallow, I needed a blood transfusion because of the aggressive double treatments.And weak was not even a word for what I felt.I.V fluids for 5 days until I could at least swallow fluids..Now the good news..I was constipated and still am weak a year after my last treatment.I did not have the same combo as you but mine was twice as aggressive and on the days I could not swallow my own saliva I just called out to God.It may seem hard to you right now and if you get too sick tell your drs.They can change things around.But I visited hell for a few months with my treatments and the side effects you describe are normal and minimal .I am just sharing..I know how scared you are ..and you may or may not get worse.But I am alive almost two years after I was diagnosed terminal.I would never want to go through what I went through again and my drs can't believe i am even here.Take one day at a time.Drink ensure and it is usually two weeks after a treatment when your blood counts may act up ,But some peoples don't and they have great treatments for that too.There are meds where you should not have to suffer much with nausea.believe it or not..i didn't ..but have a time with acid reflux now.Once again,, my treatments were " well lets do this because she's going to die anyway" I surprised them all.God answered my prayer and i am still as of Dec.11th ,2009 cancer free. I remember how odd my body felt and the constipation was bad..I took four stool sofeners a day .Two at night and two in morning..Can't remember the name.But also ate activia yogurt..that fixed the problem for my next bought of chemo.I was prepared for that part anyway. I was given three medicines for nausea so ask your dr, You are in my prayers and just remember if you feel too bad..tell your dr.I learned that myself .The steroids they gave me were really making me feel bad.It was for nausea but I asked them to try cutting them back and i did not have as much tingly feeling in my legs and face, etc.Everyone is different..but you can do it..keep posting.. prayerfully, Jill

mercey
Posts: 33
Joined: Dec 2009

I actually used {dr prescribed} over the counter senekot.a laxative not a stool softener...the sooner you get that under control the better.I do remember that being a very big issue for me.. love, Jill

Subscribe to Comments for "Cisplatin and Gemzar"